# SDR CA050526002

- Difficulty date: May 24, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Bolkms BO105S
- Aircraft time: 6,091 hours
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 10531810
- Part serial: 171172
- Condition: Eroded
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE BO105 BASED IN THE WEST HAS IN THE PAST EXPERIENCED PROBLEMS WITH PAINT EROSION ON THE TAIL ROTOR BLADES. NEW STYLE BLADES WERE INSTALLED IN THE BELIEF THAT THIS WOULD SOLVE THE PROBLEM WE WERE EXPERIENCING WITH PAINT EROSION. 50 HOURS AFTER INSTALLATION & FLT THROUGH MINOR AMOUNTS OF RAIN. MX ENGINEER NOTICED EROSION OF PAINT FROM LEADING EDGE NEAR THE TIP OF THE BLADE. MANUFACTURER REQUESTED THESE BLADES FOR ANALYSIS TO DETERMINE WHY THE PAINT WAS NOT ADHEREING TO THE SURFACE.  IN THE MEANTIME WE WERE DIRECTED BY TH E MANUFACTURER TO LIGHTLY SAND & FEATHER THE AFFECTED AREA.  THIS WAS DONE AND BLADES REMAINED INSERVICE FOR AN ADDITIONAL 50 HOURS PRIOR TO ARRIVAL OF REPLACEMENT BLADES.
